MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012280-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a vein bypass.The 5.0x15 mm trek balloon dilatation catheter (bdc) was inflated to 12 atmospheres (atm) and then it was not possible to deflate the balloon.It was attempted to deflate with a manual pump first and then the bdc had to be pulled into the aorta to be burst before it could be removed.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information received (b)(6) 2019 provided the following: the location was a vein bypass ostium.There was difficulty removing the protective sheath.The device was prepped outside the anatomy prior to use and the contrast mix was standard.The device was inflated 1 time to 12 atmospheres and was held negative for 1 minute; however, completely failed to deflate.Return device analysis identified that an unknown balance middleweight universal guide wire was returned frozen in the guide wire lumen of the bdc.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual, dimensional and functional inspections were performed on the returned device.The reported deflation issue and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported complaints.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8932007
Report Number2024168-2019-11171
Device Sequence Number16744040
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number1012280-15
Device Lot Number90314G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALANCE MIDDLEWEIGHT GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;